Alert archive / Nebraska / Wind Advisories in 2015

Wind Advisory 5, NWS Cheyenne, WY

March 28, 2015Box Butte County, Dawes County, Sioux County, Nebraska

NWS Cheyenne, WY issued this wind advisory at Mar 28, 2015, 2:10 PM MDT for Box Butte County, Dawes County, Sioux County, Nebraska. It took effect at Mar 28, 2015, 9:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2015, 2:10 PM MDT (20:10 UTC)
In effect from
Mar 28, 2015, 9:00 PM MDT
Expired
Mar 29, 2015, 3:05 AM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY

Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE

The radar

The Rapid City radar (KUDX), 188 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 8.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2015-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2015-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2444 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WWUS75 KCYS 282010
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
210 PM MDT SAT MAR 28 2015

...STRONG WINDS EXPECTED IN THE NORTHERN NEBRASKA PANHANDLE
OVERNIGHT...

.A COLD FRONT WILL MOVE SOUTH ACROSS THE AREA TONIGHT. WINDS WILL
BECOME NORTHWEST AND INCREASE AFTER MIDNIGHT...WITH THE STRONGEST
WINDS OCCURRING OVER HIGHER ELEVATIONS ALONG THE PINE RIDGE. GUSTS
MAY APPROACH 50 MPH AT TIMES. WINDS SHOULD BEGIN TO DIMINISH AFTER
SUNRISE. 

NEZ002-003-095-096-291200-
/O.NEW.KCYS.WI.Y.0005.150329T0300Z-150329T1200Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE
210 PM MDT SAT MAR 28 2015

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT
SUNDAY. 

* TIMING...LATE TONIGHT THROUGH EARLY SUNDAY MORNING. 

* WINDS...BECOMING NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH
  AFTER MIDNIGHT. THE STRONGEST WINDS WILL OCCUR ALONG THE PINE
  RIDGE. 

* IMPACTS...MAINLY TO TRANSPORTATION. DIFFICULT TRAVEL FOR LIGHT
  WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG WEST-TO-EAST
  ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HAMMER
4 follow-up statements
652 
WWUS75 KCYS 282346
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
546 PM MDT SAT MAR 28 2015

...VERY STRONG WINDS NEAR ARLINGTON THROUGH MID EVENING...

...STRONG WINDS EXPECTED IN THE NORTHERN NEBRASKA PANHANDLE
OVERNIGHT...

.WINDS NEAR ARLINGTON WILL CONTINUE TO REMAIN VERY STRONG THROUGH
THE EVENING HOURS. A COLD FRONT WILL MOVE SOUTH ACROSS THE AREA
TONIGHT. WINDS WILL BECOME NORTHWEST AND INCREASE AFTER
MIDNIGHT...WITH THE STRONGEST WINDS OCCURRING OVER HIGHER
ELEVATIONS ALONG THE PINE RIDGE. GUSTS MAY APPROACH 50 MPH AT
TIMES. WINDS SHOULD BEGIN TO DIMINISH AFTER SUNRISE.

WYZ110-290600-
/O.NEW.KCYS.HW.W.0013.150329T0000Z-150329T0600Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
546 PM MDT SAT MAR 28 2015

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* TIMING...THROUGH MIDNIGHT TONIGHT

* WINDS...WEST WINDS OF 30 TO 40 MPH SUSTAINED WITH GUSTS TO 65
  MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. THE STRONG WINDS WILL POSE
  AN INCREASED BLOW OVER RISK FOR LIGHT TRAILERS AND HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ002-003-095-096-291200-
/O.CON.KCYS.WI.Y.0005.150329T0300Z-150329T1200Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE
546 PM MDT SAT MAR 28 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
MDT SUNDAY...

* TIMING...LATE TONIGHT THROUGH EARLY SUNDAY MORNING.

* WINDS...BECOMING NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH 
  AFTER MIDNIGHT. THE STRONGEST WINDS WILL OCCUR ALONG THE PINE 
  RIDGE. 

* IMPACTS...MAINLY TO TRANSPORTATION. DIFFICULT TRAVEL FOR LIGHT 
  WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG 
  WEST-TO-EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
641 
WWUS75 KCYS 290047
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
647 PM MDT SAT MAR 28 2015

...COLD FRONT TO CAUSE VERY STRONG WINDS THROUGH MIDNIGHT...

...STRONG WINDS EXPECTED IN THE NORTHERN NEBRASKA PANHANDLE
OVERNIGHT...

.STRONG WINDS ASSOCIATED WITH THE PASSAGE OF A COLD FRONT APPEARS
LIKELY FOR SOME AREAS TONIGHT. THE FRONT WILL MOVE SOUTH ACROSS
THE AREA TONIGHT. FOR THE NEBRASKA PANHANDLE...WINDS WILL BECOME
NORTHWEST AND INCREASE AFTER MIDNIGHT...WITH THE STRONGEST WINDS
OCCURRING OVER HIGHER ELEVATIONS ALONG THE PINE RIDGE. GUSTS MAY
APPROACH 50 MPH AT TIMES. WINDS SHOULD BEGIN TO DIMINISH AFTER
SUNRISE.

WYZ101-102-106-107-290600-
/O.EXA.KCYS.HW.W.0013.000000T0000Z-150329T0600Z/
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...BORDEAUX...
GLENDO...WHEATLAND...CHUGWATER...GUERNSEY
647 PM MDT SAT MAR 28 2015

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* TIMING...THROUGH MIDNIGHT TONIGHT

* WINDS...WEST WINDS BECOMING NORTHWEST AT 30 TO 40 MPH SUSTAINED
  WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. THE STRONG WINDS WILL POSE 
  AN INCREASED BLOW OVER RISK FOR LIGHT TRAILERS AND HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ110-290600-
/O.CON.KCYS.HW.W.0013.000000T0000Z-150329T0600Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
647 PM MDT SAT MAR 28 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* TIMING...THROUGH MIDNIGHT TONIGHT

* WINDS...WEST WINDS OF 30 TO 40 MPH SUSTAINED WITH GUSTS TO 65 
  MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. THE STRONG WINDS WILL POSE 
  AN INCREASED BLOW OVER RISK FOR LIGHT TRAILERS AND HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ002-003-095-096-291200-
/O.CON.KCYS.WI.Y.0005.150329T0300Z-150329T1200Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE
647 PM MDT SAT MAR 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

* TIMING...LATE TONIGHT THROUGH EARLY SUNDAY MORNING.

* WINDS...BECOMING NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH 
  AFTER MIDNIGHT. THE STRONGEST WINDS WILL OCCUR ALONG THE PINE 
  RIDGE. 

* IMPACTS...MAINLY TO TRANSPORTATION. DIFFICULT TRAVEL FOR LIGHT 
  WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG WEST-TO- 
  EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
454 
WWUS75 KCYS 290440
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1040 PM MDT SAT MAR 28 2015

...STRONG WINDS EXPECTED IN THE NORTHERN NEBRASKA PANHANDLE
OVERNIGHT...

.STRONG WINDS ASSOCIATED WITH THE PASSAGE OF A COLD FRONT APPEARS
LIKELY FOR SOME AREAS TONIGHT. THE FRONT WILL MOVE SOUTH ACROSS
THE AREA TONIGHT. FOR THE NEBRASKA PANHANDLE...WINDS WILL BECOME
NORTHWEST AND INCREASE AFTER MIDNIGHT...WITH THE STRONGEST WINDS
OCCURRING OVER HIGHER ELEVATIONS ALONG THE PINE RIDGE. GUSTS MAY
APPROACH 50 MPH AT TIMES. WINDS SHOULD BEGIN TO DIMINISH AFTER
SUNRISE.

WYZ101-102-106-107-110-290545-
/O.CAN.KCYS.HW.W.0013.000000T0000Z-150329T0600Z/
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...BORDEAUX...
GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...ARLINGTON...
ELK MOUNTAIN
1040 PM MDT SAT MAR 28 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE EASED LATE THIS EVENING ACROSS SOUTHEAST WYOMING...BUT
REMAIN GUSTY. WINDS ARE EXPECTED TO REMAIN BELOW HIGH WIND WARNING
CRITERIA THE REMAINDER OF THIS EVENING. THUS...THE HIGH WIND
WARNING HAS BEEN CANCELLED.

$$

NEZ002-003-095-096-291200-
/O.CON.KCYS.WI.Y.0005.000000T0000Z-150329T1200Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE
1040 PM MDT SAT MAR 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

* TIMING...MIDNIGHT THROUGH 6AM SUNDAY MORNING.

* WINDS...BECOMING NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH 
  AFTER MIDNIGHT. THE STRONGEST WINDS WILL OCCUR ALONG THE PINE 
  RIDGE. 

* IMPACTS...MAINLY TO TRANSPORTATION. DIFFICULT TRAVEL FOR LIGHT 
  WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ALONG WEST-TO- 
  EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
763 
WWUS75 KCYS 290905
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
305 AM MDT SUN MAR 29 2015

NEZ002-003-095-096-291015-
/O.CAN.KCYS.WI.Y.0005.000000T0000Z-150329T1200Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE
305 AM MDT SUN MAR 29 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH WINDS WILL REMAIN BREEZY THROUGH THE REST OF THE
MORNING...ADVISORY LEVEL WINDS ARE NO LONGER ANTICIPATED.
THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED FOR LOCATIONS IN
THE NORTHERN NEBRASKA PANHANDLE.

$$

HAHN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Mar 28, 11:46 AM MDT, 2 hours 24 minutes earlier.

Area forecast discussion, Mar 28, 11:46 AM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1146 AM MDT SAT MAR 28 2015

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 345 AM MDT SAT MAR 28 2015

SATELLITE PIX EARLY THIS MORNING SHOW A WELL-DEFINED SHORTWAVE
SPINNING INTO THE PACNW WITH SFC OBS SITES DEPICTING ITS ASSOCIATED
SFC REFLECTED PACIFIC FRONT ALREADY THRU MUCH OF WASHINGTON AND
OREGON. THIS DISTURBANCE WILL BE THE CATALYST FOR THE FIRE WEATHER
CONCERNS TODAY ALONG WITH THE POSSIBILITY OF A FEW WEAK SHOWERS
THIS EVENING. 00Z MODELS ARE CONSISTENT IN TRACKING THIS SHORTWAVE
ENERGY FROM THE PACNW THIS MORNING THRU MONTANA TODAY AND INTO THE
NRN PLAINS TONIGHT. AS IT DOES SO IT WILL DRIVE A FRONT THRU THIS
EVENING. LLVL THERMAL RIDGE WILL AMPLIFY IN THE WARM SECTOR TODAY
BOOSTING HIGH TEMPERATURES TO RECORD LEVELS IN SPOTS. LITTLE OR NO
UPSTREAM CLOUD COVER SUGGESTS DEEP MIXING WHICH WILL INDUCE BREEZY
TO LOCALLY WINDY WEST WINDS BY LATE THIS MORNING AND THIS
AFTERNOON. ADIABATIC WARMING/DRYING IN THE LEE WILL MAGNIFY THE
PLUMMETING AFTERNOON HUMIDITIES. HUMIDITIES WILL FALL WELL BELOW
CRITICAL THRESHOLDS TODAY AND WHEN COMBINED WITH THE BREEZY
CONDITIONS AND PRE-GREENUP FUELS WILL SET THE STAGE FOR A CRITICAL
FIRE WEATHER DAY. MODELS DO SQUEEZE OUT SOME WEAK SHOWER ACTIVITY
ALONG THE FRONT LATE THIS AFTERNOON OVR THE MOUNTAINS...PERHAPS
SPREADING OUT ONTO THE ERN PLAINS THIS EVENING. THE DRY LLVLS WILL
BE DIFFICULT TO OVERCOME BUT GIVEN THE PROXIMITY OF THE SHORTWAVE
ALONG WITH THE FRONT...ITS HARD TO COMPLETELY RULE OUT AT LEAST THE
POSSIBILITY. HOWEVER...MOST PLACES WILL REMAIN DRY.

THIS SYSTEM WILL REACH THE UPPER MISSISSIPPI RIVER VALLEY SUNDAY
LEAVING COOLER TEMPERATURES ALONG WITH BREEZY NORTHWEST WINDS OVR
THE NEBRASKA PANHANDLE. EVEN SO...HIGH TEMPERATURES ON SUNDAY WILL
REACH UPPER 50S WEST/LOW 60S EAST. NORTHWEST FLOW WILL CONTINUE
ON MONDAY AS THE NEXT UPSTREAM RIDGE APPROACHES THE INTERMOUNTAIN
WEST. THE EFFECTS OF THIS AFTERNOONS COLD FROPA WILL BE LONG GONE
BY MONDAY...WITH LLVL WAA UNDERWAY. MONDAY WILL FEATURE ANOTHER
DRY DAY WITH HIGHS RETURNING TO THE 60S OVR SE WYOMING WITH LOW
70S OVR THE WRN NEBRASKA PANHANDLE.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 345 AM MDT SAT MAR 28 2015

WARMEST DAY OF THE WEEK LIKELY WILL BE TUESDAY AS AN UPPER RIDGE
PASSES ACROSS THE REGION WITH LEE TROUGHING SETTING UP A WARM AND
DRY DOWNSLOPE PATTERN OVER MUCH OF THE CWA. THERMAL RIDGE MOVES
ACROSS THE AREA LATE TUESDAY WITH 700MB TEMPS FROM 4 TO 6C.
PACIFIC FRONT WILL THEN MOVE EAST ACROSS THE CWA LATER TUESDAY
NIGHT WITH BREEZY AND COOLER CONDITIONS WEDS. LITTLE IF ANY PCPN
ASSOCIATED WITH THE FRONT. EVEN COOLER CONDITIONS EXPECTED TO
CLOSE OUT THE WEEK AS AN UPPER TROUGH MOVES ONSHORE OVER THE
PACIFIC NW LATE WEDS AND PROGRESSES EASTWARD THURSDAY...PASSING
ACROSS THE CWA THURSDAY NIGHT. NEXT PUSH OF COOLER AIR ARRIVES
THURSDAY AHEAD OF THE UPPER TROUGH WITH THE BEST CHANCE FOR PCPN
EXPECTED LATE THURSDAY AND THURSDAY NIGHT AS A PERIOD OF UPSLOPE
FLOW OCCURS BEHIND THE FRONT. DRYING OUT FRIDAY WITH MILD TEMPS
THOUGH A BIT BREEZY OVER THE PLAINS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1140 AM MDT SAT MAR 28 2015

VFR CONDITIONS THROUGH THE TAF PERIOD. IT WILL BE BREEZY TO WINDY
ACROSS THE REGION THROUGH THE AFTERNOON. WEST WIND GUSTS TO 30-35
KTS ARE EXPECTED ACROSS SOUTHEAST WY WITH 20-25 KTS OVER THE
NEBRASKA PANHANDLE. A COLD FRONT WILL PASS OVER THE SITES THIS
EVENING AND EARLY TONIGHT WITH WINDS BECOMING NORTHWEST TO THE
EAST OF THE LARAMIE RANGE. GUSTS TO 25-30 KTS WILL BE POSSIBLE
THROUGH SUN MORNING BEHIND THE FRONT.

&&

.FIRE WEATHER...
ISSUED AT 345 AM MDT SAT MAR 28 2015

RED FLAG CONDITIONS A CERTAINTY EAST OF THE MOUNTAINS TODAY AS A
VERY DRY AIR MASS COMBINES WITH WINDS KICKED UP BY AN APPROACHING
DISTURBANCE. WIND GUSTS OF 30 TO 45 MPH ARE EXPECTED ALONG WITH
HUMIDITIES THAT WILL AT A MINIMUM DROP INTO THE LOW TEENS. A FEW
PLACES ALONG THE I25 CORRIDOR MAY EVEN SEE UPPER SINGLE DIGITS FOR
HUMIDITIES. A COLD FRONT WILL PASS THRU THE DISTRICT EARLY THIS
EVENING TURNING WINDS FROM WEST TO NORTHWEST AND PRODUCING THE
POTENTIAL FOR ISOLATED AND VERY WEAK SHOWER ACTIVITY. IF THESE
SHOWERS DO DEVELOP...WOULD EXPECT ERRATIC WIND DIRECTIONS IN THEIR
VICINITY. LITTLE OR NO PRECIPITATION WILL ACCOMPANY THIS ACTIVITY.
CONDITIONS WILL IMPROVE DRAMATICALLY BY SUNSET TONIGHT. FIRE
WEATHER CONDITIONS WILL BE ELEVATED AGAIN ON SUNDAY...THOUGH
HUMIDITIES ARE ONLY EXPECTED TO BOTTOM OUT IN THE UPPER TEENS. DRY
CONDITIONS WILL CONTINUE INTO MONDAY AS WELL. WINDS ON MONDAY WILL
DECREASE EAST OF THE LARAMIE RANGE...YET INCREASE OVR
CARBON/ALBANY COUNTIES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR WYZ301-310.

NE...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR NEZ311>313.

&&

SHORT TERM...CAH
LONG TERM...RE
AVIATION...ZF
FIRE WEATHER...CAH
Hazardous weather outlook, Mar 28, 4:15 AM MDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
415 AM MDT SAT MAR 28 2015

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
291030-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
415 AM MDT SAT MAR 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

DRY AND WINDY CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS MAINLY THIS AFTERNOON WITH THE POTENTIAL FOR VERY
RAPID FIRE SPREAD. A RED FLAG WARNING IS IN EFFECT FOR LOWER
ELEVATIONS EAST OF THE LARAMIE RANGE...INCLUDING THE WESTERN
NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WYZ103>106-109>117-291030-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
415 AM MDT SAT MAR 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS ARE EXPECTED MAINLY THIS AFTERNOON WITH WESTERLY
WINDS GUSTING OVER 45 MPH IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 28, 12:00 PM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1200 PM MDT SAT MAR 28 2015

WYZ110-116-117-282300-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
1200 PM MDT SAT MAR 28 2015

WIND GUSTS BETWEEN 45 AND 55 MPH WILL OCCUR ALONG PORTIONS OF
INTERSTATE 80 BETWEEN CHEYENNE AND RAWLINS THIS AFTERNOON. THE
STRONGEST WINDS CAN BE EXPECTED OVER THE INTERSTATE 80 SUMMIT AND
ARLINGTON BETWEEN LARAMIE AND RAWLINS.

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.

HAMMER

Nearby

Wind Advisories in Nebraska, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.